MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J464G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); (b)(4).Additional information was requested, and the following was obtained: please clarify how the procedure was complete.Surgeon closed as normal.No needle was detected via xray; size of the needle piece retained? unknown.Was more than half the needle retained in the patient? unknown.Are any plans in place to remove the needle piece in future? not at this time.Was there any additional tissue damage as a result of searching for the needle piece? none at this time.Please provide procedure date unknown.Patient¿s current status? normal recovery.The lot number provided, pl5797, corresponds to umbilical tape (u16g), and not suture.To date, it has been reported that the device will not be returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a peroneal laceration procedure post vaginal delivery and suture was used.The needle broke during the hernia repair post-delivery.The patient was sent for x-ray, but the needle was not found.The patient recovered normally.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/14/2021.The following information was requested, but unavailable: can you please provide the lot number for the vicryl suture (j464g) used in this event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11013682
Report Number2210968-2020-09940
Device Sequence Number3594550
Product Code GAM
UDI-Device Identifier10705031040151
UDI-Public10705031040151
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ464G
Device Catalogue NumberJ464G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/14/2021
Patient Sequence Number1